MAUDE Adverse Event Report: SEE H.10 DELTAMAXX SR PLAT 18SYS 7X33; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAMAXX SR PLAT 18SYS 7X33; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DMX180733-20
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(4).The initial reporter name, phone and email are not available.[conclusion]: the healthcare professional reported that the packaging on the deltamaxx sr plat 18sys 7x33 (dmx18073320 / p10921) was defective; it was reported that the inner pouch has an open seal.The damage was noticed after the product was received and stored in the lab on a closed shelf.The device was not used in patient as the sterility of the device cannot be guaranteed due to the compromised seal.The deltamaxx sr plat 18sys 7x33 device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (p10921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported packaging issue related to the inner pouch of the deltamaxx sr plat 18sys 7x33 being found with an open seal could not be confirmed without the device return for analysis.The root cause of the event could not be determined; however, procedural / shipping / handling factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the packaging on the deltamaxx sr plat 18sys 7x33 (dmx18073320 / p10921) was defective; it was reported that the inner pouch has an open seal.The damage was noticed after the product was received and stored in the lab on a closed shelf.The device was not used in patient as the sterility of the device cannot be guaranteed due to the compromised seal.
 
Additional Manufacturer Narrative
(b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Conclusion: the healthcare professional reported that the packaging on the deltamaxx sr plat 18sys 7x33 (dmx18073320 / p10921) was defective; it was reported that the inner pouch has an open seal.The damage was noticed after the product was received and stored in the lab on a closed shelf.The device was not used in patient as the sterility of the device cannot be guaranteed due to the compromised seal.Investigation summary: the device was returned coiled in its inner pouch, and a section of the device positioning unit (dpu) projects out of the opened edge of the pouch.The returned device is not packaged in a packaging hoop, and the packaging hoop was not returned.Labeling on the inner pouch matches the product documented in the complaint.The end of the pouch has been folded over and taped shut with medical tape.The pouch seal has been peeled open.There is no visible damage to the inner pouch beyond being peeled open and taped shut.The film of the pouch is not pierced, cut, stretched, or otherwise damaged.Aside from the opened length, the seal is continuous.The dpu core wire is protruding from the skive of the translucent introducer sheath.The device has been partially unsheathed.A review of manufacturing documentation associated with this lot (p10921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device sterility has been compromised is confirmed.The inner pouch has been peeled open, which compromises the sterility of the device.While the exact circumstances surrounding the reported event are unknown, the event description indicates that the device was not used.However, the returned device has been removed from its packaging hoop and partially unsheathed.It has also been manipulated to the point where the dpu core wire has protruded from the skive of the translucent introducer sheath.This evidence suggests that the device had been opened and manipulated at a time prior to the reported event, and then returned to the shelf.The circumstances surrounding the prior use cannot be identified from the condition of the returned device.100% of devices are inspected during the boxing and labeling process for integrity of the inner pouch per mps-prp0190 rev.16.Additionally, any inner pouch that is missing a packaging hoop would be immediately apparent at this process, as well as earlier processes.Thus, it is very unlikely that the device left the manufacturing facility with the pouch opened and the device outside of the packaging hoop.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Device history lot: a review of manufacturing documentation associated with this lot (p10921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that the packaging on the deltamaxx sr plat 18sys 7x33 (dmx18073320 / p10921) was defective; it was reported that the inner pouch has an open seal.The damage was noticed after the product was received and stored in the lab on a closed shelf.The device was not used in patient as the sterility of the device cannot be guaranteed due to the compromised seal.Investigation summary: the device was returned coiled in its inner pouch, and a section of the device positioning unit (dpu) projects out of the opened edge of the pouch.The returned device is not packaged in a packaging hoop, and the packaging hoop was not returned.Labeling on the inner pouch matches the product documented in the complaint.The end of the pouch has been folded over and taped shut with medical tape.The open section of seal was located at the end that would normally be opened because extra pouch material is present to form a holding point.The seal shows characteristic curling along the open length, indicative of pulling apart the seal, as would be expected for opening the pouch.The opened part of the seal is continuously translucent, indicating that the seal was continuous before the pouch was opened.There is no visible damage to the inner pouch beyond being peeled open and taped shut.The film of the pouch is not pierced, cut, stretched, or otherwise damaged.Aside from the opened length, the seal is continuous.The dpu core wire is protruding from the skive of the translucent introducer sheath.The device has been partially unsheathed.A review of manufacturing documentation associated with this lot (p10921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device sterility has been compromised is not confirmed.While the inner pouch has been peeled open, which compromises the sterility of the device, the condition of the returned product indicates that the product had been normally opened and manipulated, and then returned to the pouch.While the exact circumstances surrounding the reported event are unknown, the event description indicates that the device was not used.However, the returned device has been removed from its packaging hoop and partially unsheathed.It has also been manipulated to the point where the dpu core wire has protruded from the skive of the translucent introducer sheath.The pouch seal was peeled open.The seal shows characteristic curling along the open length, indicative of pulling apart the seal, as would be expected for opening the pouch.The open section of seal was located at the end that would normally be opened because extra pouch material is present to form a holding point.The opened part of the seal is continuously translucent, indicating that the seal was continuous before the pouch was opened.The remainder of the seal, where it was not pulled apart, is continuous.In addition, (1) the returned device was not in a packaging hoop and (2) the returned device shows signs of use (it was partially unsheathed).The accumulated evidence indicates that the pouch was opened and the device was removed and in some way used, and then the device was returned to the pouch.The circumstances surrounding the prior use cannot be identified from the condition of the returned device.100% of devices are inspected during the boxing and labeling process for integrity of the inner pouch per mps-prp0190 rev.16.Additionally, any inner pouch that is missing a packaging hoop would be immediately apparent at this process, as well as earlier processes.Thus, it is very unlikely that the device left the manufacturing facility with the pouch opened and the device outside of the packaging hoop.Device history lot: a review of manufacturing documentation associated with this lot (p10921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAMAXX SR PLAT 18SYS 7X33
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7476998
Report Number3008114965-2018-00598
Device Sequence Number1373687
Product Code KRD
UDI-Device Identifier10878528001727
UDI-Public(01)10878528001727(11)150915(17)200831(10)P10921
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberDMX180733-20
Device Catalogue NumberDMX18073320
Device Lot NumberP10921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/06/2018
04/06/2018
07/19/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/20/2018
07/16/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1